Alert archive / New Mexico / Red Flag Warnings in 2014
Red Flag Warning 26, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Jun 11, 2014, 6:52 AM MDT for 8 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Jun 11, 2014, 1:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2014, 6:52 AM MDT (12:52 UTC)
- In effect from
- Jun 11, 2014, 1:00 PM MDT
- Expired
- Jun 11, 2014, 7:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 12:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 0.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3658 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
148 WWUS84 KEPZ 111252 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 652 AM MDT WED JUN 11 2014 ...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING... .WEST WINDS ALOFT ACROSS THE AREA WILL BE STRONG ENOUGH TO CAUSE DEVELOPMENT OF A LEE SIDE TROUGH OVER EASTERN NEW MEXICO TODAY. THE RESULTING TIGHT PRESSURE GRADIENT AND WINDS MIXING DOWN FROM ALOFT WILL BRING BREEZY TO WINDY CONDITIONS THIS AFTERNOON INTO THIS EVENING. THOUGH WINDS WILL BE MARGINAL...THE DRY FUELS WITH HIGH FIRE DANGER RATINGS AND VERY LOW HUMIDITY ARE ENOUGH TO MEET RED FLAG WARNING CRITERIA. NMZ110>113-TXZ055-056-112100- /O.NEW.KEPZ.FW.W.0026.140611T1900Z-140612T0100Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 652 AM MDT WED JUN 11 2014 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...110...111...112 AND 113... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING. * TIMING: 1 PM MDT TO 7 PM MDT TODAY. * WIND: SOUTHWEST TO WEST 20 MPH WITH GUSTS TO 30 MPH * HUMIDITY: 5 TO 10 PCT LOWLANDS; 10 TO 15 PCT ABOVE 6500 FT MSL. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH FIRE DANGER RATINGS WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ 21 - PARK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Jun 11, 5:35 AM MDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 11, 5:35 AM MDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 535 AM MDT WED JUN 11 2014 .SYNOPSIS... AFTER A BRIEF BREAK FROM THE 100 PLUS LOWLAND TEMPERATURES...TODAY WE WILL START A NEW STRING OF HIGH TEMPERATURES BEING AT OR A LITTLE ABOVE 100 IN THE LOWLANDS. ON FRIDAY WE WILL HAVE JUST ENOUGH MOISTURE SNEAK INTO THE AREA TO GIVE US A SLIGHT CHANCE FOR RAIN. THE REST OF THE WEEKEND FORECAST LOOKS VERY WARM AND DRY. THE FIRST PART OF NEXT WEEK WILL SEE MOISTURE AND A SLIGHT CHANCE OF RAIN MOVE INTO THE AREA MOUNTAINS. && .DISCUSSION... WELL IT IS CLEAR WE ARE GETTING CLOSE TO MONSOON SEASON AS THE MODELS KEEP TRYING TO FIND WAYS TO MOVE MOISTURE INTO THE AREA. IN THE SHORT TERM FOR TODAY WE WILL SEE A QUASI ZONAL FLOW WHICH WILL ALLOW A LESS SIDE TROUGH TO DEVELOP OVER THE TEXAS PANHANDLE. THIS LEE SIDE TROUGH WILL LEAD TO SOME BREEZY AFTERNOON WINDS. ALSO WE SHOULD SEE OUR AFTERNOON HIGHS SLIP BACK ABOVE 100 IN THE LOWLANDS. AS A MATTER OF FACT WE WILL SEE LOWLANDS TEMPERATURES RIGHT AROUND THE CENTURY MARK EVERY DAY INTO THE FIRST PART OF NEXT WEEK. ON FRIDAY ALL THE MODELS CONTINUE TO INDICATE THAT WE WILL SEE MID AND HIGH LEVEL MOISTURE MOVE ACROSS THE AREA FROM THE WEST AND LOW LEVEL MOISTURE MOVE INTO THE REGION FROM THE EAST. TAKE THIS ADDED MOISTURE AND COMBINE IT WITH SOME VERY WARM TEMPERATURES AND WE WILL SEE A SLIGHT CHANCE FOR THUNDERSTORMS. AFTER FRIDAY THE FORECAST BECOMES A LITTLE MURKIER. THE GFS MODEL KEEPS TRYING TO MOVE MOISTURE INTO THE AREA FROM THE SOUTH AND EVEN HINTS AT THE REMNANTS OF TROPICAL STORM CRISTINA WILL BE DRAWN NORTH INTO THE SOUTHWEST U.S. AS A MATTER OF FACT THE GFS FOR NEXT WEEK HAS A VERY MONSOON LIKE WEATHER PATTERN. THOUGH IT IS A LITTLE EARLY FOR THE MONSOON TO START YOU CAN SEE CLEAR SIGNS THAT MOISTURE IS GETTING READY TO MOVE INTO THE REGION IN THE NOT TO DISTANT FUTURE. THE OTHER EXTENDED MODELS KEEP THE MOISTURE LURKING JUST TO OUR SOUTH SO FOR NOW I HAVE KEPT THE WEEKEND DRY AND BROUGHT ONLY A SLIGHT CHANCE OF PRECIPITATION INTO AREA MOUNTAINS FOR THE FIRST PART OF NEXT WEEK. && .AVIATION...VALID 11/12Z-12/12Z VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS. VISIBILITIES WILL REMAIN BETTER THAN P6SM TODAY WHILE CEILINGS WILL BE UNLIMITED WITH FEW-SCT120. SURFACE WINDS WILL START OFF LIGHT THIS MORNING BUT WILL PICK UP FROM THE WEST IN THE AFTERNOON TO 26015G25KTS. && .FIRE WEATHER... WE WILL SEE NEAR RED FLAG CONDITIONS TODAY AS SURFACE WINDS WILL INCREASE FROM THE WEST THIS AFTERNOON. FOR NOW IT WOULD APPEAR THAT WINDS WILL STAY JUST BELOW CRITICAL THRESHOLDS...BUT INTERESTED PARTIES NEED TO BE WARY THAT WE MAY OCCASIONALLY JUMP INTO RED FLAG CONDITIONS TODAY. IN ADDITION TO THE WINDS WE WILL SEE OUR TEMPERATURES RISE A COUPLE MORE DEGREES FROM THE PREVIOUS DAY. BY FRIDAY WE WILL SEE JUST ENOUGH MOISTURE SNEAK INTO THE AREA TO GIVE US ALL A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS. WE WILL DRY OUT BUT CONTINUE VERY WARM FOR THE WEEKEND. FOR THE FIRST PART OF NEXT WEEK WE WILL SEE MOISTURE TRY AND RETURN TO THE AREA TO GIVE AT LEAST THE MOUNTAIN ZONES A SLIGHT CHANCE FOR RAIN. MIN RH'S TODAY AND THURSDAY WILL RANGE FROM THE SINGLE DIGITS IN THE LOWLANDS TO THE LOW TO MID TEENS IN THE MOUNTAINS. ON FRIDAY WE WILL SEE MIN RH'S IN THE TEENS IN THE LOWLANDS AND NEAR 20%. FOR THE FIRST PART OF NEXT WEEK WE WILL SEE MIN RH'S NEAR 10% IN THE LOWLANDS TO NEAR 20% IN THE MOUNTAINS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 102 77 101 76 100 / 0 0 0 0 0 SIERRA BLANCA 101 73 99 72 98 / 0 0 0 0 0 LAS CRUCES 100 72 98 71 97 / 0 0 0 0 0 ALAMOGORDO 101 68 99 67 100 / 0 0 0 0 0 CLOUDCROFT 78 54 76 53 79 / 0 0 0 10 10 TRUTH OR CONSEQUENCES 99 68 97 67 95 / 0 0 0 0 0 SILVER CITY 93 63 91 62 89 / 0 0 0 0 0 DEMING 101 68 99 67 97 / 0 0 0 0 0 LORDSBURG 98 67 96 67 95 / 0 0 0 0 0 WEST EL PASO METRO 102 79 100 78 98 / 0 0 0 0 0 DELL CITY 102 69 100 68 101 / 0 0 0 0 0 FORT HANCOCK 102 75 105 74 104 / 0 0 0 0 0 LOMA LINDA 96 71 94 70 90 / 0 0 0 0 0 FABENS 102 72 103 71 102 / 0 0 0 0 0 SANTA TERESA 101 73 99 72 98 / 0 0 0 0 0 WHITE SANDS HQ 101 75 99 74 97 / 0 0 0 0 0 JORNADA RANGE 100 63 98 62 97 / 0 0 0 0 0 HATCH 101 66 99 65 98 / 0 0 0 0 0 COLUMBUS 100 73 98 72 98 / 0 0 0 0 0 OROGRANDE 102 68 101 67 98 / 0 0 0 0 0 MAYHILL 89 62 87 61 90 / 0 0 0 10 10 MESCALERO 89 57 87 56 88 / 0 0 0 10 10 TIMBERON 87 57 85 56 85 / 0 0 0 10 10 WINSTON 91 61 89 60 91 / 0 0 0 0 0 HILLSBORO 95 69 93 68 93 / 0 0 0 0 0 SPACEPORT 98 67 96 66 95 / 0 0 0 0 0 LAKE ROBERTS 89 59 87 58 89 / 0 0 0 0 0 HURLEY 94 63 92 62 92 / 0 0 0 0 0 CLIFF 98 60 96 60 94 / 0 0 0 0 0 MULE CREEK 94 48 92 48 86 / 0 0 0 0 0 FAYWOOD 94 68 92 67 93 / 0 0 0 0 0 ANIMAS 101 67 99 67 96 / 0 0 0 0 0 HACHITA 100 64 98 63 96 / 0 0 0 0 0 ANTELOPE WELLS 101 68 99 67 97 / 0 0 0 0 0 CLOVERDALE 97 61 95 61 90 / 0 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && BRICE
Hazardous weather outlook, Jun 10, 11:28 AM MDT, 19 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1128 AM MDT TUE JUN 10 2014 NMZ401>417-TXZ418>424-111730- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1128 AM MDT TUE JUN 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THUNDERSTORMS RETURN TO THE FORECAST ON FRIDAY AS MOISTURE WILL COMBINE WITH DAYTIME HEATING TO BRING A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS. OTHERWISE LOWLAND TEMPERATURES WILL REMAIN A LITTLE ABOVE 100 THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in New Mexico, 2014Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.